Jun 202004
 

Obviously this is specific to me and what I have experienced. I don’t have all of these pains every time and some are actually pretty rare – and sometimes I have none which is becoming pretty common.

  • Pain from needle: This is the pain from the needle going through the skin. 90% of the time I cannot feel it or it is something that I can feel – certainly not painful. Even when it does hurt it just counts as not pleasant not as something real bad. For a while it burned when the needle was going in but we discovered what the problem was. Sometimes when removing the cap from the needle a small drop of the injection would get on the needle and when going in with that it burns quite badly. Now when some comes out we just wipe the needle clean with an alcohol pad and that has stopped this burning all of the time.

  • Medication going in: This is by far the most common of the injection pains but is still pretty infrequent. Most of the time I cannot even feel it going in or if I can it isn’t painful. When it is painful it varies in intensity from irritating to really bad – fortunately the really bad has only happened a handful of times! The pain seems to be cyclical where when it is good it will be good for a while and when it is bad it will be bad for a while. There is nothing I have found which really mitigates getting the injection pain and Serano (Rebif) thinks it may be somehow linked to the MS. The pain feels like way too much pressure under the surface that is trying to explode its way free.

  • Burning after injection: Sometimes after an injection it will burn quite badly. This is caused by some of the medication creeping out through the injection site. This varies from quite painful to not all that bad – but fortunately is fairly rare. Definitely not tensing up afterwards helps minimize this as well as leaving the needle in for an extra 10-15 seconds after the injection is finished to let everything even out. This is frequently tied to having the pain of the injection going it which leaving the needle in longer has helped with.

  • Pain next day: This is pretty rare at this point but does happen (and did happen from Wednesday’s injection – I knew I shouldn’t have taken that one 🙂 Once in a while the site will be tender the next day and can last for over a week. Usually the site is red but not always and just because an injection site is red doesn’t mean I have pain (in fact sites turning red is pretty common for me but it is unusual for there to be associated pain.) The site it only painful when pressure is put on it – like a bruise. The one from Wednesday still hurts so we’ll see how long it takes to clear up but I figure at this point I am in for the week long pain. 🙁

All in all the injections are not that bad nor are the side effects. Certainly some have it much worse and cannot take the injections.

 Posted by at 10:36 am

 Leave a Reply

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

(required)

(required)

*